Alert archive / Georgia / Freeze Watches in 2016

Freeze Watch 3, NWS Atlanta, GA

November 11, 20165 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Nov 11, 2016, 1:43 PM EST for 5 counties in Georgia. It took effect at Nov 13, 2016, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 11, 2016, 1:43 PM EST (18:43 UTC)
In effect from
Nov 13, 2016, 12:00 AM EST
Expired
Nov 12, 2016, 2:56 AM EST
In force
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3594 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

368 
WWUS72 KFFC 111843
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EST FRI NOV 11 2016

GAZ006-008-009-015-016-121100-
/O.NEW.KFFC.FZ.A.0003.161113T0500Z-161113T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
143 PM EST FRI NOV 11 2016

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING.

* LOCATIONS...NORTHEAST GEORGIA MOUNTAINS.

* TEMPERATURES...UPPER 20S TO LOW 30S.

* TIMING...MIDNIGHT UNTIL 8 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE KILLED BY FREEZING 
  TEMPERATURES. AREAS OF FROST ARE LIKELY AS WELL IN SHELTERED 
  VALLEY LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
097 
WWUS72 KFFC 120756
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 AM EST SAT NOV 12 2016


GAZ006-008-009-015-016-120900-
/O.CAN.KFFC.FZ.A.0003.161113T0500Z-161113T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
256 AM EST SAT NOV 12 2016

...FREEZE WATCH IS CANCELLED FOR TONIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FREEZE WATCH THAT WAS FOR PARTS OF FAR NORTHEAST GEORGIA TONIGHT.
EXPECTING INCREASING CLOUDS AND BREEZY EASTERLY WINDS TO HELP HOLD
OVERNIGHT LOWS ABOVE FREEZING AND ALSO HINDER ANY FROST THREAT AT
THIS TIME.

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 11, 9:46 AM EST, 3 hours 57 minutes earlier.

Area forecast discussion, Nov 11, 9:46 AM EST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
946 AM EST Fri Nov 11 2016

.UPDATE...

Ongoing smoke concerns from Appalachian wildfires through today
given continued NW fetch and Nam model plume fcst. Have included
patchy smoke mention for mainly north of an Atlanta to Athens
zone. Also slowed the diurnal warm up this morning due to some
relatively thick cirrus and scattered alto. Otherwise resultant RH
trend still looks to support the current High Fire Danger
statement for all but the far NW portion of the CWA this afternoon
into early evening. Previous discussion follows...

Baker

&&

.PREV DISCUSSION... /Issued 636 AM EST Fri Nov 11 2016/

SHORT TERM /Today through Saturday/...
/Issued at 424 AM EST Fri Nov 11 2016/
Short range models agree with overall timing and limited impact of
strong upper disturbance pushing across the Great Lakes and Ohio
Valley Regions today that drag a dry reinforcing cold front across
the area later this evening. Due to lack of moisture... the only
impact will likely be some broken mid to high level cloudiness
spreading into the forecast area later this afternoon and evening
along and ahead of the front. Ahead of the front... a dry west to
northwest wind flow will help temperatures climb into the 70s. This
will continue the High Fire Danger conditions as relative humidity
dips into the 20 to 30 percent range for several hours for most
areas. As a result... another High Fire Danger Statement has been
posted for much of north and central GA again today. Behind the
front... models show lingering upper short wave energy that may try
to keep some high cloudiness around parts of central and south GA on
Saturday. At the surface a large dome of high pressure will drift
over the Ohio Valley and establish a cool northeast to east wind
flow on Saturday. This will hold Saturday high temperatures down in
the 60s and should help hold afternoon humidity levels in the 30 to
40 percent range for most areas. However.... despite the slightly
higher afternoon humidity... expect a 10 to 15 mph east to northeast
wind to combine with extremely dry fuels from the ongoing drought to
produce High Fire Danger conditions once again on Saturday.

39

&&

.LONG TERM /Saturday Night through Thursday/...
/Issued at 424 AM EST Fri Nov 11 2016/
The extended forecast starts off dry but there is a slight Chance
we may see some precipitation Sunday Night/Monday. The long term
period begins with cooler than normal seasonal norms as cold a
cold airmass settles in across the region from the northern plains
and western Great Lake States Sat. Will see some near freezing
temps across NE GA and patchy areas of frost across much of N GA
and portions of central as well Sunday morning. Temps so rebound
slightly Sunday with highs mainly in the 60s and Monday morning
lows in the 40s.

By Monday, the models are in good agreement showing a developing
wave across the central gulf pushing increased moisture in across
the area. Right now it appears the best chance of any rainfall
will be across central and southern portions of the state. the GFS
and ECMWF do show some minor differences on timing and intensity
of this wave but they are both showing little in the way of QPF
accumulations. Right now only seeing about 0.10 to 0.25 inches if
total rainfall for this system. With this in mind...will continue
with only slight chance pops Sun night/Mon as this system is
still a few days away and not expecting much in the way of
coverage either.

There is another wave moving south out of the Mid MS river valley
Tuesday and may bring another chance of precipitation to mainly N
GA. This second wave dries up fairly rapidly as it pushes into the
state so only going with a slight chance of pops for this as
well.

01

&&

.FIRE WEATHER...
/Issued at 424 AM EST Fri Nov 11 2016/
Dry conditions will persist and allow humidity values to dip into
the 20 to 30 percent range for a several hours across much of north
and central Georgia once again this afternoon. As a result... a High
Fire Danger Statement has been posted through 7 PM today.

Remember... Extreme to Exceptional Drought conditions exists across
the area and the resulting extra dry fuels... coupled with the low
humidity... will continue the high fire danger conditions across the
area. Therefore...please note that any type of outdoor burning is
either already banned or strongly discouraged. Please use extra
caution and quickly alert authorities if a wild fire is observed in
your area as fires can quickly spread under these dry conditions.

&&

.AVIATION...
12Z Update...
VFR conditions will continue through the TAF period. A NW wind
around 10-12kts with ocnl gusts is expected today. The north winds
will continue to spread smoke southward from the north GA fires and
could occasional reduce visibilities and produce thin few/sct MVFR
level decks of smoke at the taf sites today. Winds will shift NE
around 06-08z Sat with speeds around 7-9kts. Winds veer more east
and increase to around 12-15kts with 20-25kt gusts expected by 15z
Sat.

//ATL Confidence...12Z Update...
Low to medium on smoke conditions. High all other elements.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  45  62  37 /   0   0   0   0
Atlanta         71  47  64  42 /   0   0   0   0
Blairsville     64  38  60  32 /   0   0   0   0
Cartersville    70  42  64  37 /   0   0   0   0
Columbus        74  50  68  46 /   0   0   0   0
Gainesville     70  44  60  39 /   0   0   0   0
Macon           75  47  67  39 /   0   0   0   0
Rome            70  42  65  36 /   0   0   0   0
Peachtree City  71  44  64  38 /   0   0   0   0
Vidalia         78  49  67  44 /   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39/Baker
LONG TERM....01
AVIATION...39
Hazardous weather outlook, Nov 11, 3:40 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EST FRI NOV 11 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 AM EST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
...HIGH FIRE DANGER CONDITIONS ARE EXPECTED TO CONTINUE OVER
PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON INTO EVENING...

VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON INTO THE EARLY
EVENING. HUMIDITY VALUES WILL FALL TO AS LOW AS 15 TO 25 PERCENT
AND WINDS WILL BE NORTHWEST AT 5 TO 10 MPH. THE LOW RELATIVE
HUMIDITIES AND CRITICALLY DRY FUELS WILL CREATE HIGH FIRE DANGER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HIGH FIRE DANGER CONDITIONS WILL LIKELY CONTINUE THROUGH THE WEEK
DUE TO THE ONGOING DROUGHT AND LOW RELATIVE HUMIDITIES ACROSS THE
AREA. RELATIVE HUMIDITIES WILL BE PARTICULARLY LOW ON SUNDAY.

IN ADDITION...SOME AREAS IN NORTH AND PARTS OF CENTRAL GEORGIA COULD
SEE A FROST AND FREEZE THREAT SUNDAY MORNING AND POSSIBLY AGAIN
MONDAY MORNING. STAY TUNED FOR ANY POTENTIAL ADVISORIES WITH FUTURE
UPDATES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Freeze Watches in Georgia, 2016Every freeze watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.